Alert archive / Kansas / Wind Chill Advisories in 2005

Wind Chill Advisory 2, NWS Goodland, KS

December 6, 20054 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado

NWS Goodland, KS issued this wind chill advisory at Dec 6, 2005, 11:39 PM CST for 4 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It took effect at Dec 7, 2005, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2005, 11:39 PM CST (05:39 UTC)
In effect from
Dec 7, 2005, 12:00 AM CST
Expired
Dec 7, 2005, 6:00 PM CST
In force
18 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Norton County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGLD 070539
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1039 PM MST TUE DEC 6 2005

...A WINTER STORM WILL AFFECT THE TRI-STATE REGION TONIGHT AND
WEDNESDAY...

.A POTENT ARCTIC AIRMASS WILL CONTINUE TO MOVE INTO THE HIGH
PLAINS REGION BRINGING SNOW...FRIGID TEMPERATURES AND BELOW ZERO
WIND CHILLS.

COZ090-KSZ001>004-NEZ079>081-071300-
/O.NEW.KGLD.WC.Y.0002.051207T0600Z-051207T1800Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK
1139 PM CST TUE DEC 6 2005 /1039 PM MST TUE DEC 6 2005/

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST /12 PM CST/
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT
CST/ THIS EVENING TO 11 AM MST /12 PM CST/ WEDNESDAY.

NORTH WINDS OF 10 TO 15 MPH COMBINED WITH NEAR ZERO DEGREE
TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 15 TO 20 DEGREES
BELOW ZERO TONIGHT THROUGH WEDNESDAY AFTERNOON..

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUSLY LOW WIND CHILLS. FROST BITE
AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN.  MAKE
SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS.

$$

COZ091-092-KSZ013>016-027>029-041-042-071300-
/O.CON.KGLD.WW.Y.0001.051207T0600Z-051208T0000Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI
1139 PM CST TUE DEC 6 2005 /1039 PM MST TUE DEC 6 2005/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ WEDNESDAY. 

TEMPERATURES ACROSS THE TRI-STATE REGION WILL CONTINUE TO DROP
FROM THE SINGLE DIGITS ABOVE ZERO TO OVERNIGHT LOWS NEAR OR BELOW
ZERO DEGREES. THE COMBINATION OF EXTREMELY COLD TEMPERATURES AND
A FAST MOVING STORM SYSTEM WILL PRODUCE SOME MINOR SNOW
ACCUMULATIONS ACROSS NORTHWEST KANSAS AND EASTERN COLORADO. ONE
TO THREE INCHES OF SNOW ARE EXPECTED...WITH THE GREATEST
ACCUMULATIONS SOUTH OF INTERSTATE 70. NORTH WINDS OF 10 TO 15 MPH
AND TEMPERATURES NEAR ZERO WILL PRODUCE WIND CHILL READINGS OF
15 TO 20 DEGREES BELOW ZERO DURING THE REMAINDER OF TONIGHT
TROUGH MIDDAY WEDNESDAY.

MOTORISTS TRAVELING ON AREA ROADWAYS TONIGHT AND TOMORROW SHOULD
BE AWARE OF REDUCED VISIBILITIES AND DRIVE ACCORDINGLY.
VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES IN
THE HEAVIEST OF SNOW SHOWERS. PERIODS OF SNOW MAY ALSO CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA
CAUTION WHILE DRIVING.

$$

LOCKHART
5 follow-up statements
000 
WWUS43 KGLD 071258
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
558 AM MST WED DEC 7 2005

...A WINTER STORM WILL CONTINUE TO IMPACT THE REGION TODAY...

.A POTENT ARCTIC AIRMASS WILL CONTINUE TO MOVE INTO THE HIGH
PLAINS REGION BRINGING SNOW...FRIGID TEMPERATURES AND BELOW ZERO
WIND CHILLS.

COZ091-092-KSZ013>016-027>029-041-042-071800-
/O.CON.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI
658 AM CST WED DEC 7 2005 /558 AM MST WED DEC 7 2005/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ THIS AFTERNOON. 

A FAST MOVING STORM SYSTEM WILL CONTINUE TO PRODUCE SOME MINOR
SNOW ACCUMULATIONS ACROSS NORTHWEST KANSAS AND EASTERN COLORADO
BEFORE THE SNOW ENDS LATE THIS AFTERNOON. ADDITIONAL AMOUNTS UP TO ONE
INCH ARE EXPECTED...WITH THE GREATEST ACCUMULATIONS SOUTH OF
INTERSTATE 70. NORTH WINDS OF 10 TO 15 MPH AND DAYTIME
TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO WILL PRODUCE WIND
CHILL READINGS OF 15 TO 20 DEGREES BELOW ZERO.

MOTORISTS TRAVELING ON AREA ROADWAYS TODAY SHOULD BE AWARE OF
REDUCED VISIBILITIES AND DRIVE ACCORDINGLY. VISIBILITIES WILL BE
REDUCED TO LESS THAN ONE MILE AT TIMES IN THE HEAVIEST OF SNOW
SHOWERS. PERIODS OF SNOW MAY ALSO CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION WHILE DRIVING.

$$

COZ090-KSZ001>004-NEZ079>081-071800-
/O.CON.KGLD.WC.Y.0002.000000T0000Z-051207T1800Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK
658 AM CST WED DEC 7 2005 /558 AM MST WED DEC 7 2005/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ THIS MORNING. 

NORTH WINDS OF 10 TO 15 MPH COMBINED WITH TEMPERATURES IN THE
SINGLE DIGITS ABOVE ZERO WILL PRODUCE WIND CHILL READINGS OF 15
TO 20 DEGREES BELOW ZERO THROUGH MIDDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUSLY LOW WIND CHILLS. FROST BITE
AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN.  MAKE
SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS.

$$

FS
000 
WWUS43 KGLD 071751
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1051 AM MST WED DEC 7 2005


COZ090-KSZ001>004-NEZ079>081-080000-
/O.EXT.KGLD.WC.Y.0002.000000T0000Z-051208T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK
1151 AM CST WED DEC 7 2005 /1051 AM MST WED DEC 7 2005/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR THE FOLLOWING COUNTIES...

IN SOUTHWEST NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW.

IN NORTHWEST KANSAS...CHEYENNE...RAWLINS...DECATUR AND NORTON.

AND IN EASTERN COLORADO...YUMA.

NORTH WINDS OF 10 TO 15 MPH COMBINED WITH TEMPERATURES IN THE
SINGLE DIGITS ABOVE ZERO WILL PRODUCE WIND CHILL READINGS AS LOW
AS 15 DEGREES BELOW ZERO FOR THE REMAINDER OF THE AFTERNOON. WINDS
WILL DIMINISH TO LESS THAN 10 MPH AROUND SUNSET.

IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL
KEEP YOUR WARMER THAN A SINGLE HEAVY COAT.  A HAT IS ALSO IMPORTANT
AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD.

PETS ARE ALSO SUSPECT TO THE EXTREME COLD.  KEEP PETS INDOORS AS MUCH
AS POSSIBLE.  IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE
WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN
WATER.

$$

COZ091-092-KSZ013>016-027>029-041-042-080000-
/O.CON.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI
1151 AM CST WED DEC 7 2005 /1051 AM MST WED DEC 7 2005/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ THIS AFTERNOON FOR THE FOLLOWING COUNTIES...

IN NORTHWEST
KANSAS...SHERMAN...THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE...GREELEY
AND WICHITA.

AND IN EASTERN COLORADO...KIT CARSON AND CHEYENNE. 

OCCASIONAL LIGHT SNOW WILL BRING UP TO AN ADDITIONAL INCH OF
ACCUMULATION THIS AFTERNOON. ALSO...NORTH WINDS OF 10 TO 15 MPH
COMBINED WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO WILL PRODUCE
WIND CHILL READINGS AS LOW AS 15 DEGREES BELOW ZERO AT TIMES.
WINDS WILL DIMINISH TO LESS THAN 10 MPH BY SUNSET AND SNOW WILL
END FROM WEST TO EAST THROUGH THE AFTERNOON.

MOTORISTS TRAVELING ON AREA ROADWAYS TODAY SHOULD BE AWARE OF
REDUCED VISIBILITIES AND DRIVE ACCORDINGLY. VISIBILITIES WILL BE
REDUCED TO LESS THAN ONE MILE AT TIMES IN THE HEAVIEST OF SNOW
SHOWERS. BE PREPARED FOR SLIPPERY ROADS AND USE EXTRA CAUTION
WHILE DRIVING.

IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL
KEEP YOUR WARMER THAN A SINGLE HEAVY COAT.  A HAT IS ALSO IMPORTANT
AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD.

PETS ARE ALSO SUSPECT TO THE EXTREME COLD.  KEEP PETS INDOORS AS MUCH
AS POSSIBLE.  IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE
WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN
WATER.

$$
JDK
000 
WWUS43 KGLD 072238
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
338 PM MST WED DEC 7 2005

COZ091-092-KSZ013-027-041-072345-
/O.CAN.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/
KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE-GREELEY-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
GOODLAND...SHARON SPRINGS...TRIBUNE
338 PM MST WED DEC 7 2005

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY. SKIES HAVE CLEARED AND WIND SPEEDS HAVE DIMINISHED
TO LESS THAN 10 MPH. HOWEVER...FRIGID TEMPERATURES WILL CONTINUE
THROUGH THE NIGHT...WITH TEMPERATURES DROPPING BELOW ZERO SHORTLY
AFTER SUNSET.

IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL
KEEP YOUR WARMER THAN A SINGLE HEAVY COAT.  A HAT IS ALSO IMPORTANT
AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD.

PETS ARE ALSO SUSPECT TO THE EXTREME COLD.  KEEP PETS INDOORS AS MUCH
AS POSSIBLE.  IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE
WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN
WATER.

$$

COZ090-KSZ001-NEZ079-072345-
/O.CAN.KGLD.WC.Y.0002.000000T0000Z-051208T0000Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
438 PM CST WED DEC 7 2005 /338 PM MST WED DEC 7 2005/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
CHILL ADVISORY. SKIES HAVE CLEARED AND WIND SPEEDS HAVE DIMINISHED
TO LESS THAN 10 MPH. HOWEVER...FRIGID TEMPERATURES WILL CONTINUE
THROUGH THE NIGHT...WITH TEMPERATURES DROPPING BELOW ZERO SHORTLY
AFTER SUNSET.

IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL
KEEP YOUR WARMER THAN A SINGLE HEAVY COAT.  A HAT IS ALSO IMPORTANT
AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD.

PETS ARE ALSO SUSPECT TO THE EXTREME COLD.  KEEP PETS INDOORS AS MUCH
AS POSSIBLE.  IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE
WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN
WATER.


$$

KSZ014>016-028-029-042-080000-
/O.CON.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/
THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
INCLUDING THE CITIES OF...COLBY...HOXIE...HILL CITY...OAKLEY...
QUINTER...LEOTI
438 PM CST WED DEC 7 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

SCATTERED FLURRIES WILL CONTINUE THROUGH THE EARLY EVENING HOURS.
LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. VISIBILITIES
WILL OCCASIONALLY BE REDUCED TO AS LOW AS A MILE. NORTHWEST WINDS
OF AROUND 10 MPH COMBINED WITH AIR TEMPERATURES IN THE SINGLE
DIGITS ABOVE ZERO WILL RESULT IN WIND CHILL READINGS AS LOW AS 15
BELOW AT TIMES. 

IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES
WILL KEEP YOUR WARMER THAN A SINGLE HEAVY COAT.  A HAT IS ALSO
IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD.

PETS ARE ALSO SUSPECT TO THE EXTREME COLD.  KEEP PETS INDOORS AS
MUCH AS POSSIBLE.  IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR
PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND
FRESH UNFROZEN WATER.

$$

KSZ002>004-NEZ080-081-080000-
/O.CON.KGLD.WC.Y.0002.000000T0000Z-051208T0000Z/
RAWLINS-DECATUR-NORTON-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...TRENTON...
MCCOOK
438 PM CST WED DEC 7 2005

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

SCATTERED FLURRIES WILL CONTINUE THROUGH THE EARLY EVENING HOURS.
LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. VISIBILITIES
WILL OCCASIONALLY BE REDUCED TO AS LOW AS A MILE. NORTHWEST WINDS
OF AROUND 10 MPH COMBINED WITH AIR TEMPERATURES IN THE SINGLE
DIGITS ABOVE ZERO WILL RESULT IN WIND CHILL READINGS AS LOW AS 15
BELOW AT TIMES. 

IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHES
WILL KEEP YOUR WARMER THAN A SINGLE HEAVY COAT.  A HAT IS ALSO
IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD.

PETS ARE ALSO SUSPECT TO THE EXTREME COLD.  KEEP PETS INDOORS AS
MUCH AS POSSIBLE.  IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR
PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND
FRESH UNFROZEN WATER.

$$
JDK
000 
WWUS43 KGLD 080013
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MST WED DEC 7 2005

...STORM HAS ENDED ACROSS THE AREA...

.ACCUMLATING SNOWFALL HAS ENDED...AND WIND SPEEDS HAVE DROPPED TO
BELOW 12 MPH. TO HAVE A WIND CHILL ADVISORY...WIND SPEEDS NEED TO
BE 12 MPH OR GREATER. THEREFORE...ALL ADVISORIES WERE ALLOWED TO
EXPIRE AT 6 PM CST.

KSZ014>016-028-029-042-080115-
/O.EXP.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/
THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
INCLUDING THE CITIES OF...COLBY...HOXIE...HILL CITY...OAKLEY...
QUINTER...LEOTI
613 PM CST WED DEC 7 2005

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. DESPITE THE
LIGHT WINDS...AIR TEMPERATURES BELOW ZERO COMBINED WITH WIND
SPEEDS BETWEEN 5 AND 10 MPH...WIND CHILL READINGS LOWER THAN 15
BELOW ZERO WILL BE COMMON. RESIDENTS SHOULD STILL DRESS WARMLY. 

$$

KSZ002>004-NEZ080-081-080115-
/O.EXP.KGLD.WC.Y.0002.000000T0000Z-051208T0000Z/
RAWLINS-DECATUR-NORTON-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...TRENTON...
MCCOOK
613 PM CST WED DEC 7 2005

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. DESPITE THE
LIGHT WINDS...AIR TEMPERATURES BELOW ZERO COMBINED WITH WIND
SPEEDS BETWEEN 5 AND 10 MPH...WIND CHILL READINGS LOWER THAN 15
BELOW ZERO WILL BE COMMON. RESIDENTS SHOULD STILL DRESS WARMLY. 

$$

BULLER
000 
WWUS43 KGLD 080107 CCA
WSWGLD

URGENT - WINTER WEATHER MESSAGE...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MST WED DEC 7 2005

...STORM HAS ENDED ACROSS THE AREA...

.ACCUMULATING SNOWFALL HAS ENDED...AND WIND SPEEDS HAVE DROPPED TO
BELOW 12 MPH. TO HAVE A WIND CHILL ADVISORY...WIND SPEEDS NEED TO
BE 12 MPH OR GREATER. THEREFORE...ALL ADVISORIES WERE ALLOWED TO
EXPIRE AT 6 PM CST.

KSZ014>016-028-029-042-080115-
/O.EXP.KGLD.WW.Y.0001.000000T0000Z-051208T0000Z/
THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
INCLUDING THE CITIES OF...COLBY...HOXIE...HILL CITY...OAKLEY...
QUINTER...LEOTI
613 PM CST WED DEC 7 2005

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. DESPITE THE
LIGHT WINDS...AIR TEMPERATURES BELOW ZERO COMBINED WITH WIND
SPEEDS BETWEEN 5 AND 10 MPH...WIND CHILL READINGS LOWER THAN 15
BELOW ZERO WILL BE COMMON. RESIDENTS SHOULD STILL DRESS WARMLY. 

$$

KSZ002>004-NEZ080-081-080115-
/O.EXP.KGLD.WC.Y.0002.000000T0000Z-051208T0000Z/
RAWLINS-DECATUR-NORTON-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...TRENTON...
MCCOOK
613 PM CST WED DEC 7 2005

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. DESPITE THE
LIGHT WINDS...AIR TEMPERATURES BELOW ZERO COMBINED WITH WIND
SPEEDS BETWEEN 5 AND 10 MPH...WIND CHILL READINGS LOWER THAN 15
BELOW ZERO WILL BE COMMON. RESIDENTS SHOULD STILL DRESS WARMLY. 

$$

BULLER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 3:23 PM CST, 8 hours 16 minutes earlier.

Area forecast discussion, Dec 6, 3:23 PM CST, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
223 PM MST TUE DEC 6 2005

.DISCUSSION...FORECAST CHALLENGES CONTINUE TO BE SNOWFALL THROUGH
TOMORROW FOLLOWED BY ARCTIC AIR WEDNESDAY NIGHT.

AFTERNOON SATELLITE AND RADAR TRENDS CONTINUE TO SHOW DEVELOPMENT OF
CLIPPER SYSTEM JUST ENTERING CO.

21Z SFC OBS REAFFIRM COLD AIR IS ON THE WAY AS MOST PLACES WERE IN
THE 20S EARLIER TODAY...BUT HAVE ALREADY FALLEN TO THE SINGLE DIGITS.

SHORT TERM...
UPPER LEVEL TROUGH THAT IS CURRENTLY LOCATED ACROSS THE NORTHERN
PLAINS WILL SLOWLY PUSH SOUTHWEST AND DEEPEN SLIGHTLY IN RESPONSE TO
A DIGGING JET NEAR THE FOUR CORNERS REGION. THERE IS A LITTLE BETTER
RUN TO RUN CONTINUITY WITH GUIDANCE REGARDING THIS FEATURE AND UPPER
LOW PLACEMENT. THE NAM IS TRENDING TOWARD A MORE NORTHWEST
DIRECTION...WITH THE GFS SHOWING A VERY SIMILAR SOLUTION. EITHER
WAY...THE MAIN VORT MAX WILL PASS JUST TO THE NORTH THROUGH F48 HRS.
THE AFOREMENTIONED FEATURE WILL BE THE MAIN SNOW MAKER FOR THE CWA.
BY F36 HR...THE AXIS OF THE UPPER TROUGH WILL BE PASSING OVER THE
CWA AND THIS WILL CAUSE SNOW TO END FROM WEST TO EAST AS SUBSIDENCE
SETS IN. BESIDE THE EXPECTED SNOWFALL...TEMPS WILL BE FRIGID THROUGH
THE FIRST PART OF THE SHORT TERM WITH A WARM UP LATE. TEMPERATURES
UPSTREAM IN MONTANA ARE ALREADY PUSHING DOUBLE DIGITS BELOW ZERO.

TONIGHT...UPSTREAM 12Z SOUNDING FROM RIVERTON SHOWS DECENT MOISTURE
AND TEMPERATURES BELOW -10 THROUGH THE COLUMN ...WHICH BODES WELL
FOR SNOW. AFTERNOON RADAR ALSO SHOWS ECHOS ACROSS MUCH OF NORTHERN
AND EASTERN COLORADO. THE ECHOS LINE UP FAIRLY WELL WITH THE 650MB
FRONTOGENESIS AXIS. WILL LEAN TOWARD 650MB 2D FRONTOGENESIS AXIS FOR
SNOWFALL OVERNIGHT. SREF AND NAM SHOW ORIENTATION OF THIS FEATURE
ACROSS THE WEST BEFORE 6Z AND THEN PIVOTING ACROSS THE SOUTH AND
SOUTHWEST AS THE JET DIGS INTO THE FOUR CORNERS. THETA E CROSS
SECTIONS WERE ALSO HINTING AT SOME INSTABILITY ACROSS THE SOUTHWEST
AS WELL. QPF DURING THE OVERNIGHT PERIOD WILL BE ON THE ORDER OF A
0.15 OR LESS WITH HIGHEST AMOUNTS ACROSS THE WEST AND SOUTHWEST. POINT
SOUNDINGS SHOW COLDER THAN NORMAL TEMPERATURES THROUGH THE
COLUMN...WHICH WOULD YIELD HIGHER SNOW RATIOS THAN THE
CLIMATOLOGICAL 13:1. FACTORING ALL OF THAT IN...WILL BUMP UP QPF AND
SNOW AMOUNTS...ESPECIALLY SOUTH OF I70.  WILL BE ISSUING A WINTER
WEATHER ADVISORY SOUTH OF I70 TO ACCOUNT FOR SNOWFALL...WIND CHILL
AND REDUCTION IN VISIBILITY.

WEDNESDAY AND WEDNESDAY NIGHT...THE QUESTION FOR WEDNESDAY WILL BE
WHEN DOES THE SNOW END. WILL LIKELY TIME THE END OF SNOW WITH
PASSAGE OF UPPER LEVEL TROUGH...WHICH WOULD BE BETWEEN 18Z-0Z.
LOOKING AT 295K TO 300K...THE BEST LIFT ENDS AROUND 21Z AND
DOWNGLIDE BECOMES ESTABLISHED FROM WEST TO EAST. TEMPERATURE
WISE...WILL USE PERSISTENCE AND KEEP HIGHS IN THE SINGLE DIGITS AS
850S ARE -18C OR BELOW. LOW TEMPERATURES WILL BE SOLIDLY BELOW ZERO
WITH WINDS AROUND 10MPH...ANOTHER WIND CHILL ADVISORY MAYBE NEEDED.
A WEAK RETURN FLOW DEVELOPS BY EARLY THUR AM WITH A WESTERLY
COMPONENT ACROSS CO. CURRENTLY EXPECTING COLDEST TEMPS ACROSS THE
EAST WITH LESS CONFIDENCE ACROSS CO.

THURSDAY AND THURSDAY NIGHT...NOT EXPECTING A HUGE WARM UP ON
THURSDAY. MORNING TEMPS WILL BE BELOW ZERO AND RECENT SNOW SHOULD
HELP TO KEEP HIGHS DOWN. 2M TEMPS ONLY ALLOW HIGHS IN THE TEENS AND
POSSIBLY NEAR 20 IN E CO. WILL CONTINUE THE MUCH BELOW MOS GUIDANCE
FORECAST. LOWS WILL BE TRICKY ON THUR NIGHT AS A LOT WILL DEPEND
UPON AMOUNT OF CIRRUS AND WESTERLY.

FRIDAY...SOME WARMING WILL BE SEEN AS 850S FINALLY GO ABOVE ZERO.
MINOR ADJUSTMENT TO HIGHS...BUT WARMEST WILL BE WEST WITH MIDDLE 30S
IN THE EAST.

EXTENDED...STILL SOME MODEL DIFFERENCES ON LIFTING OUT THE ENERGY
FROM THE DESERT SOUTHWEST THIS WEEKEND. 12Z OPERATIONAL RUN OF THE
GFS SLOWEST TO LIFT OUT THE SYSTEM AND PREFER THIS SOLUTION. THIS
WILL ALLOW RIDGING TO PERSIST AHEAD OF THE LOW THROUGH SUNDAY AND
BUMPED UP TEMPERATURES A BIT BOTH SATURDAY AND SUNDAY. SYSTEM OPENS
UP AND WEAKENS AS IT IS PICKED UP BY WAVE DIVING SOUTH OUT OF CANADA
LATE SUNDAY OR EARLY MONDAY. HARD TO SAY IF THERE WILL BE ANY
PRECIPITATION ASSOCIATED...AND MODEL GENERATED POPS REMAIN QUITE
LOW. FLOW ALOFT THEN AMPLIFIES EARLY NEXT WEEK...WITH RIDGE OVER THE
WEST AND TROUGH NEAR THE GREAT LAKES. THIS WILL SET UP A LARGE
TEMPERATURE GRADIENT ACROSS THE PLAINS. FOR MONDAY AND TUESDAY
GENERALLY FOLLOWED THE 00Z GFS CONSENSUS FORECAST OF 850MB
TEMPERATURES...WHICH WERE COLDER THAN THE OPERATIONAL RUN AND
SUPPORTED BY THE ECMWF.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST WEDNESDAY
     FOR KSZ001-KSZ002-KSZ003-KSZ004.

     WINTER WEATHER ADVISORY FROM 11 PM MST /MIDNIGHT CST/ THIS
     EVENING TO 5 PM MST /6 PM CST/ WEDNESDAY FOR KSZ013-KSZ014-
     KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.

NE...WIND CHILL ADVISORY FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING
     TO 11 AM MST /12 PM CST/ WEDNESDAY FOR NEZ079-NEZ080-NEZ081.

CO...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 11 AM MST
     WEDNESDAY FOR COZ090.

     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST
     WEDNESDAY FOR COZ091-COZ092.

&&

SHORT...MBM
LONG...JDK
Hazardous weather outlook, Dec 6, 4:34 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
334 PM MST TUE DEC 6 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
434 PM CST TUE DEC 6 2005 /334 PM MST TUE DEC 6 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A POTENT ARCTIC AIRMASS WILL AFFECT THE HIGH PLAINS REGION TONIGHT
THROUGH WEDNESDAY BRINGING SNOW...BELOW ZERO TEMPERATURES AND
BELOW ZERO WIND CHILLS. GENERALLY ONE TO THREE INCHES OF SNOW IS
EXPECTED TONIGHT THROUGH LATE TOMORROW. THE HIGHEST SNOWFALL
AMOUNTS WILL BE SOUTH INTERSTATE 70. MOTORISTS TRAVELING ON AREA
ROADWAYS TONIGHT SHOULD BE AWARE OF REDUCED VISIBILITIES DUE TO
THE FALLING SNOW AND TO DRIVE ACCORDINGLY. NORTH WINDS OF 10 TO 15 MPH
COMBINED WITH THE NEAR ZERO DEGREE TEMPERATURES WILL PRODUCE WIND
CHILLS OF 15 TO 20 DEGREES BELOW ZERO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL GRADUALLY DIMINISH FROM WEST TO EAST BY LATE AFTERNOON
ON WEDNESDAY. CLEARING SKIES...RELATIVELY LIGHT WINDS AND RECENT SNOWFALL WILL
ALLOW TEMPERATURES TO PLUMMET BELOW ZERO DEGREES WEDNESDAY NIGHT.
ONCE AGAIN...WIND CHILL READINGS WILL BE 15 TO 20 DEGREES BELOW
ZERO. THE ARCTIC LIKE TEMPERATURES WILL HANG TOUGH ON THURSDAY AND
SLOWLY MOVE EASTWARD ON FRIDAY AS TEMPS WARM TO NEAR NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MEHLE

Nearby

Wind Chill Advisories in Kansas, 2005Wind Chill Advisories in Nebraska, 2005Wind Chill Advisories in Colorado, 2005Every wind chill advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.